folfiri

Options
nanuk
nanuk Member Posts: 1,358 Member
edited March 2014 in Colorectal Cancer #1
I have another name for this protocol, but they would kick me off CSN if I used it..on 2nd week after second round, and feel like my body has been turned inside out, then run through a cheese grater. They do CPT-11 (800mg)send me home on the
5fu pump for two days, then another hit of CPT-11, then Vomit, nausea, fatigue, can't eat, constipated, diarrhea,dehydration, etc for at
least 5 days. Is this normal? suicide might be less painless..anyone like to share ? Now you know why Nanuk has been AWOL..

Comments

  • kangatoo
    kangatoo Member Posts: 2,105 Member
    Options
    Geez Bud...I felt sick enough doin 5fu/leuc. and thought by the 4 month of a 6 month stint my body had been rolled by a steamroller, not to mention my stomach with the nausea. Hell mate...and I whinged about that! After hearing bout you guys doin heavy time on tha hard stuff I feel like a real whimp now.
    I really dont have a clue to just how bad it must be for some of you guys n gals. So here's what I'm gunna do mate.....'cos we do think bout yah even tho we can't be of some real comfort. Gunna send ah over a kanga "rainbow" 'cos maybe it will help just a tad knowing Jen and I are thinkin bout yah dear friend. There's still some luv at the end of it for you. Lisa P told me she was going to take the little "rainbow pin" I sent her to hospital with her when she went for surgery...she has faith in it...maybe our rainbow thoughts to you will help too mate!
    luv n huggs, Ross n Jen
  • midnte0708
    midnte0708 Member Posts: 166
    Options
    Hi Nanuk,
    My father is on the same regimine along with Avastin (he gets his chemo every other week) since mid-Aug. He feels the same way. About the 2nd or 3rd day after his pump gets removed he starts going downhill and does not really start feeling a little better till next chemo is about due.
    There are nausea pills out there but my dad dosen't want to take any, maybe they would help?
    Good Luck,
    Sue
  • rthornton
    rthornton Member Posts: 346 Member
    Options
    I tried CPT-11 once ... ONCE ... and got sicker than I had ever been in my life. I did not sleep for four days, and I'm not exagerrating, because of running to the bathroom every 20 minutes. It was awful! And I remember deciding that it wasn't worth whatever benefit I might derive from it. Well, my oncologist told me that some people lack a certain enzyme that enables them to tolerate 5FU and 5FU-based drugs (like Xeloda and CPT-11). I clearly lack this enzyme, as my experiences with 5FU and CPT-11 would suggest. Maybe you could ask your doctor about it.

    Good luck with future treatment. It sounds so difficult.

    Rodney
  • Kanort
    Kanort Member Posts: 1,272 Member
    Options
    Dear Bud,

    I was so sorry to read that this round didn't get any better for you. Maybe probiotics would help with the diarrhea/constipation side effect. It's a healthy bacteria that is supposed to help with both issues. It certainly has solved my constipation problem.

    Thanks for letting us hear from you, Bud! You are still at the top of my prayer list.

    Love,

    Kay
  • kerry
    kerry Member Posts: 1,313 Member
    Options
    Bud, I'm so sorry. I was on CPT-11 and 5FU and Leucovorin for 6 months. I was so sick....stomach cramps, nausea, diahrrea, felt awful, ran fevers. Yes, you have the side effects. Drink as much water as you can, and I know that is so difficult when you feel like crap. Hang in there. You are in my thoughts and prayers.

    Kerry
  • goldfinch
    goldfinch Member Posts: 735
    Options
    hmmmm...interesting. I found the folfiri easier to tolerate than i am the folfox. It may be because my onc had me getting the 5FU by IV bolus-no pump. I tolerated the 5FU and radiation prior to surgery so poorly, he's been cautious with the 5fu. He felt the pump was harder to tolerate than the bolus. Maybe this is an option for you.
    Mary